Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Nonlinear waves and shock calculations for hyperelastic fluid-filled tubes


Authors: T. Bryant Moodie and Gordon E. Swaters
Journal: Quart. Appl. Math. 47 (1989), 705-722
MSC: Primary 76B99; Secondary 73D99, 73G05, 73K70, 73P05, 76B15, 76L05, 76Z05
DOI: https://doi.org/10.1090/qam/1031686
MathSciNet review: MR1031686
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The propagation of both finite amplitude and weakly nonlinear waves in fluid-filled hyperelastic tethered tubes subjected to axial strain is investigated in some detail. Procedures based upon the methods of characteristics and relatively undistorted waves are deployed to compute the time and location of first shock formation in tubes having both constant and variable properties ahead of the wave. The influence of wall thickness changes in shock formation is explored and it is further found that if the transmural pressure ahead of the wave is zero then no shock can form on the lead characteristic for any model based on a rational theory of finite elasticity. This latter result is in disagreement with several earlier studies.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76B99, 73D99, 73G05, 73K70, 73P05, 76B15, 76L05, 76Z05

Retrieve articles in all journals with MSC: 76B99, 73D99, 73G05, 73K70, 73P05, 76B15, 76L05, 76Z05


Additional Information

DOI: https://doi.org/10.1090/qam/1031686
Article copyright: © Copyright 1989 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website